Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 214, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 3:25 PM CDT for 8 counties in Oklahoma. It was in force for 65 min. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2018, 3:25 PM CDT (20:25 UTC)
- Expired
- Jul 30, 2018, 4:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 80.0 mph
Counties Creek County, OK, Nowata County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 3:28 PM CDT | TSTM WND DMG | Ochelata, OK | LARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH. |
| Jul 30, 3:34 PM CDT | TSTM WND DMG | 2 S Ramona, OK | SEMI TRACTOR TRAILER BLOWN OFF HIGHWAY 75. |
| Jul 30, 3:37 PM CDT | TSTM WND DMG | Ramona, OK | SEVERAL POWER POLES DOWN. ROOF BLOWN OFF OF LOCKER ROOM AT RAMONA HIGH SCHOOL. SEMO BLOWN OVER ON HIGHWAY 75 NEAR 2800 ROAD. |
| Jul 30, 3:42 PM CDT | TSTM WND GST 59 | Tulsa International Air, OK | |
| Jul 30, 3:42 PM CDT | TSTM WND GST 60 | Sperry, OK | |
| Jul 30, 3:42 PM CDT | TSTM WND GST 75 | Ramona, OK | |
| Jul 30, 3:48 PM CDT | TSTM WND DMG | 2 S Collinsville, OK | SEVERAL LARGE TREE LIMBS DOWN |
| Jul 30, 3:52 PM CDT | TSTM WND DMG | Oologah, OK | TREE DOWN. VIA SOCIAL MEDIA. |
| Jul 30, 4:00 PM CDT | TSTM WND DMG | Tulsa, OK | POWER LINES DOWN ACROSS NORTHERN PORTION OF CITY OF TULSA |
| Jul 30, 4:03 PM CDT | TSTM WND GST 59 | Tulsa International Air, OK | |
| Jul 30, 4:06 PM CDT | TSTM WND DMG | Claremore, OK | POWER POLES DOWN NEAR 12TH AND FLORENCE. TIME VIA RADAR. |
| Jul 30, 4:08 PM CDT | TSTM WND DMG | 3 W Claremore, OK | TREE BLOWN OVER STATE HIGHWAY 20 AT TOP OF KEETONVILLE HILL. |
| Jul 30, 4:08 PM CDT | TSTM WND DMG | 4 N Claremore, OK | POWER LINES DOWN IN ROADWAY. |
| Jul 30, 4:11 PM CDT | TSTM WND DMG | 1 Ne Verdigris, OK | 3 INCH DIAMETER LIMBS BROKEN. POWER POLES BROKEN. |
| Jul 30, 4:20 PM CDT | TSTM WND GST 0 | 1 Se Verdigris, OK | 1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF. |
| Jul 30, 4:20 PM CDT | TSTM WND GST 60 | 1 Se Verdigris, OK | 1-INCH DIAMETER LIMBS BROKEN. SHINGLES BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WUUS54 KTSA 302025
SVRTSA
OKC037-105-113-117-131-143-145-147-302130-
/O.NEW.KTSA.SV.W.0214.180730T2025Z-180730T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
325 PM CDT MON JUL 30 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Western Rogers County in northeastern Oklahoma...
Southeastern Osage County in northeastern Oklahoma...
Northeastern Creek County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Southwestern Nowata County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
* Until 430 PM CDT.
* At 325 PM CDT, severe thunderstorms were located along a line
extending from 5 miles southeast of Okesa to 3 miles north of Avant
to 2 miles northeast of Hominy, moving southeast at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Bartlesville... Sand Springs...
Claremore... Owasso...
Sapulpa... Jenks...
Glenpool... Skiatook...
Catoosa... Collinsville...
Verdigris... Hominy...
Dewey... Cleveland...
Mannford... Barnsdall...
Sperry... Oologah...
This includes Interstate 44 between mile markers 208 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3658 9556 3609 9564 3594 9611 3638 9655
3659 9615 3687 9604
TIME...MOT...LOC 2025Z 319DEG 42KT 3668 9604 3654 9608 3643 9636
HAIL...<.75IN
WIND...80MPH
$$3 follow-up statements
615
WWUS54 KTSA 302035
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
335 PM CDT MON JUL 30 2018
OKC037-105-113-117-131-143-145-147-302130-
/O.CON.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Rogers OK-Osage OK-Creek OK-Washington OK-Nowata OK-Wagoner OK-
Pawnee OK-Tulsa OK-
335 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...
WASHINGTON...SOUTHWESTERN NOWATA...NORTHWESTERN WAGONER...
SOUTHEASTERN PAWNEE AND TULSA COUNTIES...
At 334 PM CDT, severe thunderstorms were located along a line
extending from near Ochelata to 4 miles southeast of Avant to 5 miles
north of Walnut Creek State Park, moving southeast at 45 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations in or near the path include...
Tulsa... Broken Arrow...
Bartlesville... Sand Springs...
Claremore... Owasso...
Sapulpa... Jenks...
Glenpool... Skiatook...
Catoosa... Collinsville...
Verdigris... Hominy...
Dewey... Cleveland...
Mannford... Barnsdall...
Sperry... Oologah...
This includes Interstate 44 between mile markers 208 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3658 9556 3609 9564 3594 9611 3638 9655
3659 9615 3687 9604
TIME...MOT...LOC 2034Z 322DEG 41KT 3658 9598 3644 9602 3633 9630
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$443
WWUS54 KTSA 302043
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
343 PM CDT MON JUL 30 2018
OKC117-302052-
/O.CAN.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Pawnee OK-
343 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3658 9556 3609 9564 3594 9611 3616 9628
3620 9624 3621 9624 3623 9626 3623 9633
3627 9637 3648 9611 3672 9587
TIME...MOT...LOC 2042Z 318DEG 42KT 3649 9586 3637 9594 3622 9617
$$
OKC037-105-113-131-143-145-147-302130-
/O.CON.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Rogers OK-Osage OK-Creek OK-Washington OK-Nowata OK-Wagoner OK-
Tulsa OK-
343 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...
SOUTHERN WASHINGTON...SOUTHWESTERN NOWATA...NORTHWESTERN WAGONER AND
TULSA COUNTIES...
At 342 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Vera to 3 miles east of Skiatook to 6
miles east of Walnut Creek State Park, moving southeast at 50 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Owasso... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Collinsville... Verdigris...
Sperry... Oologah...
Ramona... Ochelata...
Avant... Talala...
Vera... Jenks Riverside Airport...
This includes Interstate 44 between mile markers 209 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and
widespread significant wind damage. Although a tornado is not
immediately likely, it is best to move to an interior room on the
lowest floor of a building. These storms may cause serious injury
and significant property damage.
&&
LAT...LON 3658 9556 3609 9564 3594 9611 3616 9628
3620 9624 3621 9624 3623 9626 3623 9633
3627 9637 3648 9611 3672 9587
TIME...MOT...LOC 2042Z 318DEG 42KT 3649 9586 3637 9594 3622 9617
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
$$735
WWUS54 KTSA 302052
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
352 PM CDT MON JUL 30 2018
OKC037-105-302101-
/O.CAN.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Creek OK-Nowata OK-
352 PM CDT MON JUL 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK AND
SOUTHWESTERN NOWATA COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
LAT...LON 3654 9557 3609 9564 3598 9597 3604 9603
3607 9603 3608 9607 3615 9615 3629 9627
3639 9607 3661 9584
TIME...MOT...LOC 2051Z 318DEG 42KT 3642 9578 3630 9586 3619 9600
$$
OKC113-131-143-145-147-302130-
/O.CON.KTSA.SV.W.0214.000000T0000Z-180730T2130Z/
Rogers OK-Osage OK-Washington OK-Wagoner OK-Tulsa OK-
352 PM CDT MON JUL 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN ROGERS...SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON...
NORTHWESTERN WAGONER AND TULSA COUNTIES...
At 351 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southwest of Oologah to 2 miles north of
Owasso to 4 miles southwest of Turley, moving southeast at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Owasso... Bixby...
Jenks... Skiatook...
Catoosa... Collinsville...
Verdigris... Sperry...
Oologah... Ramona...
Talala... Vera...
Jenks Riverside Airport... Turley...
Tulsa International Airport... Gray...
This includes Interstate 44 between mile markers 217 and 248.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage across Rogers county. SEEK SHELTER NOW inside
a sturdy structure and stay away from windows.
&&
LAT...LON 3654 9557 3609 9564 3598 9597 3604 9603
3607 9603 3608 9607 3615 9615 3629 9627
3639 9607 3661 9584
TIME...MOT...LOC 2051Z 318DEG 42KT 3642 9578 3630 9586 3619 9600
HAIL...<.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 30, 2:59 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 259 PM CDT Mon Jul 30 2018 .DISCUSSION... Strong to severe thunderstorms moving out of southeast Kansas into northeast Oklahoma this Afternoon with additional showers and thunderstorms developing along residual outflow boundaries left over from earlier storms across northeast Oklahoma into southwest Missouri. With that in mind, scattered showers and thunderstorms are expected to persist through much of the evening as an upper level shortwave approaches the region. Will continue to see the potential for strong to severe storms over the next few hours with large hail and damaging winds the main concern. Locally heavy rain will also be a concern with the storms this evening. The showers and thunderstorms are expected to come to an end late Tonight across extreme southeast Oklahoma as the upper level shortwave moves to the east of the area. Dry conditions with temperatures at or below normal are expected into the weekend as high pressure builds into the region from the north on Tuesday gradually shifting the east late in the week. Temperatures are expected to be unseasonably chilly wednesday morning with low temperatures about 10 degrees below normal for this time of year as the surface high settles overhead. A slow warming trend will take place as we move into the weekend and the low level winds become more southerly and the upper level ridge tries to build back over the region. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 85 62 89 / 30 10 0 0 FSM 65 85 63 89 / 60 10 0 0 MLC 64 84 62 88 / 60 10 0 0 BVO 61 84 59 88 / 30 10 0 0 FYV 61 80 58 86 / 60 10 0 0 BYV 61 80 59 86 / 60 10 0 0 MKO 63 83 61 87 / 60 10 0 0 MIO 60 83 59 87 / 30 10 0 0 F10 63 84 61 88 / 60 10 0 0 HHW 67 87 64 91 / 40 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 30, 2:57 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 257 PM CDT Mon Jul 30 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 257 PM CDT Mon Jul 30 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Northeast Oklahoma. ONSET...Ongoing...diminishing after sunset. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread thunderstorms continue to spread across into northeast Oklahoma with locally damaging winds possible. The strongest storms were located near the Oklahoma Kansas state line and moving east and southeast. Storms will continue to spread eastward through the afternoon with a risk of severe weather across much of northeast Oklahoma, and possibly into far northwest Arkansas before the storms weaken by early evening. Locally heavy rainfall will also be likely across northeast Oklahoma with localized flooding possible. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... No rain is expected for the next few days after tonight. Temperatures will still be a bit below seasonal normals through mid week, but high temperatures will climb back into the low to mid 90s by the end of the week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 30, 2:27 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Tulsa OK 227 PM CDT MON JUL 30 2018 OKZ054-302000- Osage OK- 227 PM CDT MON JUL 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL 300 PM CDT... At 227 PM CDT, a strong thunderstorm was located 4 miles northeast of Grainola, moving southeast at 35 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Elgin... Grainola... Foraker... Bigheart... Pearsonia... LAT...LON 3700 9607 3669 9637 3699 9674 3700 9672 TIME...MOT...LOC 1927Z 308DEG 29KT 3699 9659
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:26 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 4 hr |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| Jul 30, 6:32 AM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| Jul 30, 6:40 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 50 min |
| Jul 30, 7:27 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 48 min |
| Jul 30, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jul 30, 2:27 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Jul 30, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 55 min |
| Jul 30, 3:05 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware | 3 hr |
| Jul 30, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Washington | 51 min |
| Jul 30, 3:46 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 30, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Tulsa, Wagoner | 49 min |
| Jul 30, 3:59 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 46 min |
| Jul 30, 4:10 PM CDT | Special Weather Statement | TSA | Creek | 35 min |
| Jul 30, 4:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more | 67 min |
| Jul 30, 4:41 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 49 min |
| Jul 30, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Muskogee, Sequoyah | 51 min |
| Jul 30, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Jul 30, 6:36 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.